Alert archive / Virginia / Tornado Warnings in 2016
Tornado Warning 37, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Feb 24, 2016, 8:13 PM EST for Gates County, North Carolina; 5 counties in Virginia. It was in force for 32 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2016, 8:13 PM EST (01:13 UTC)
- Expired
- Feb 24, 2016, 8:45 PM EST
- In force
- 32 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Gates County, NC, City of Chesapeake, VA, City of Norfolk, VA, City of Portsmouth, VA, City of Suffolk, VA, City of Virginia Beach, VA
The radar
The Norfolk radar (KAKQ), 47 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 8:15 PM EST | HAIL 1 | Nansemond Square, VA | QUARTER SIZE HAIL |
| Feb 24, 8:23 PM EST | TSTM WND DMG | 1 Ne Cradock, VA | MINOR STRUCTURAL DAMAGE. SHINGLES BLOWN FROM ROOF. |
| Feb 24, 8:37 PM EST | TSTM WND DMG | Norfolk Intl Airport, VA | POWER OUT AT NORFOLK INTERNATIONAL AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 1:46 PM EST | Tornado Watch | SPC | 9 hr |
| Feb 24, 6:50 PM EST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 526 m²/s²
- 0-3 km storm-relative helicity
- 595 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted.
410
WFUS51 KAKQ 250113 RRA
TORAKQ
NCC073-VAC550-710-740-800-810-250145-
/O.NEW.KAKQ.TO.W.0037.160225T0113Z-160225T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
813 PM EST WED FEB 24 2016
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN GATES COUNTY IN NORTHEASTERN NORTH CAROLINA...
THE CITY OF NORFOLK IN SOUTHEASTERN VIRGINIA...
THE CITY OF PORTSMOUTH IN SOUTHEASTERN VIRGINIA...
THE CITY OF SUFFOLK IN SOUTHEASTERN VIRGINIA...
THE NORTHWESTERN CITY OF VIRGINIA BEACH IN SOUTHEASTERN VIRGINIA...
THE NORTHWESTERN CITY OF CHESAPEAKE IN SOUTHEASTERN VIRGINIA...
* UNTIL 845 PM EST
* AT 813 PM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO. THESE DANGEROUS
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DOWNTOWN SUFFOLK TO
NEAR RODUCO...AND MOVING NORTHEAST AT 70 MPH.
IN ADDITION...HAIL OF 1.00 INCH DIAMETER OR LARGER IS POSSIBLE
WITH THESE STORMS.
* THESE DANGEROUS STORMS WILL BE NEAR...
DRIVER AND BOWERS HILL AROUND 820 PM EST.
CHURCHLAND...CHESAPEAKE...WESTERN BRANCH AND CRADOCK AROUND 825 PM
EST.
DOWNTOWN SUFFOLK...OLD DOMINION UNIVERSITY...DOWNTOWN NORFOLK...
DOWNTOWN PORTSMOUTH...NORFOLK STATE UNIVERSITY...PORTSMOUTH...KINGS
FORK...GHENT AND NORVIEW AROUND 830 PM EST.
OCEAN VIEW...NORFOLK AND NORFOLK NAS AROUND 835 PM EST.
CRITTENDEN AROUND 840 PM EST.
SUFFOLK AROUND 845 PM EST.
OTHER LOCATIONS IMPACTED BY THESE TORNADIC STORMS INCLUDE SUFFOLK
AIRPORT...SOUTH NORFOLK...MAGNOLIA...WYANOKE...CHUCKATUCK...WILROY...
PORTLOCK...DRUM HILL...WARDS CORNER AND CLEOPUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3650 7691 3652 7690 3656 7693 3663 7689
3688 7656 3691 7650 3695 7647 3692 7640
3694 7637 3695 7640 3696 7637 3695 7638
3695 7636 3696 7636 3699 7624 3696 7607
3685 7612 3647 7686
TIME...MOT...LOC 0113Z 219DEG 62KT 3670 7660 3651 7685
$$
DEROSA3 follow-up statements
146
WWUS51 KAKQ 250128
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
828 PM EST WED FEB 24 2016
NCC073-VAC810-250138-
/O.CAN.KAKQ.TO.W.0037.000000T0000Z-160225T0145Z/
GATES NC-CITY OF VIRGINIA BEACH VA-
828 PM EST WED FEB 24 2016
...THE TORNADO WARNING FOR NORTHWESTERN GATES AND THE NORTHWESTERN
CITY OF VIRGINIA BEACH IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3665 7666 3674 7674 3688 7657 3691 7650
3695 7647 3692 7640 3694 7637 3695 7637
3695 7640 3696 7637 3695 7636 3696 7635
3697 7633 3699 7624 3697 7613
TIME...MOT...LOC 0128Z 219DEG 62KT 3687 7643 3668 7668
$$
VAC550-710-740-800-250145-
/O.CON.KAKQ.TO.W.0037.000000T0000Z-160225T0145Z/
CITY OF NORFOLK VA-CITY OF PORTSMOUTH VA-CITY OF SUFFOLK VA-
CITY OF CHESAPEAKE VA-
828 PM EST WED FEB 24 2016
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EST FOR ...THE
CITY OF NORFOLK...THE CITY OF PORTSMOUTH...THE NORTHEASTERN CITY OF
SUFFOLK AND THE NORTHWESTERN CITY OF CHESAPEAKE...
AT 828 PM EST...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE
OF PRODUCING TORNADOES. THESE DANGEROUS STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM CHURCHLAND TO NEAR SUFFOLK...MOVING NORTHEAST AT
70 MPH.
THESE DANGEROUS STORMS WILL BE NEAR...
OCEAN VIEW...OLD DOMINION UNIVERSITY...PORTSMOUTH...NORFOLK NAS AND
GHENT AROUND 835 PM EST.
CHESAPEAKE AROUND 840 PM EST.
CHURCHLAND...SUFFOLK...CRITTENDEN AND WESTERN BRANCH AROUND 845 PM
EST.
OTHER LOCATIONS IMPACTED BY THESE TORNADIC STORMS INCLUDE
HUNTERSVILLE...MAGNOLIA...HOBSON...KILBY...CHUCKATUCK...DEANES...WILLOUGHBY
SPIT...WILROY...WARDS CORNER AND LUMMIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3665 7666 3674 7674 3688 7657 3691 7650
3695 7647 3692 7640 3694 7637 3695 7637
3695 7640 3696 7637 3695 7636 3696 7635
3697 7633 3699 7624 3697 7613
TIME...MOT...LOC 0128Z 219DEG 62KT 3687 7643 3668 7668
$$
DEROSA205
WWUS51 KAKQ 250133
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
833 PM EST WED FEB 24 2016
VAC550-250142-
/O.CAN.KAKQ.TO.W.0037.000000T0000Z-160225T0145Z/
CITY OF CHESAPEAKE VA-
833 PM EST WED FEB 24 2016
...THE TORNADO WARNING FOR THE NORTHWESTERN CITY OF CHESAPEAKE IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3691 7634 3692 7635 3686 7640 3687 7642
3683 7645 3672 7661 3680 7667 3688 7657
3691 7650 3695 7647 3692 7640 3694 7637
3695 7638 3695 7640 3699 7624 3698 7622
TIME...MOT...LOC 0132Z 219DEG 62KT 3691 7639 3672 7664
$$
VAC710-740-800-250145-
/O.CON.KAKQ.TO.W.0037.000000T0000Z-160225T0145Z/
CITY OF NORFOLK VA-CITY OF PORTSMOUTH VA-CITY OF SUFFOLK VA-
833 PM EST WED FEB 24 2016
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EST FOR ...THE
NORTHWESTERN CITY OF NORFOLK...THE NORTH CENTRAL CITY OF PORTSMOUTH
AND THE NORTHEASTERN CITY OF SUFFOLK...
AT 832 PM EST...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE
OF PRODUCING TORNADOES. THESE DANGEROUS STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR CHURCHLAND TO NEAR SUFFOLK...MOVING NORTHEAST
AT 70 MPH.
THESE DANGEROUS STORMS WILL BE NEAR...
PORTSMOUTH AND NORFOLK NAS AROUND 840 PM EST.
CHURCHLAND AND SUFFOLK AROUND 845 PM EST.
OTHER LOCATIONS IMPACTED BY THESE TORNADIC STORMS INCLUDE CHUCKATUCK...
DEANES...HUNTERSVILLE...WILLOUGHBY SPIT...WILROY AND HOBSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3691 7634 3692 7635 3686 7640 3687 7642
3683 7645 3672 7661 3680 7667 3688 7657
3691 7650 3695 7647 3692 7640 3694 7637
3695 7638 3695 7640 3699 7624 3698 7622
TIME...MOT...LOC 0132Z 219DEG 62KT 3691 7639 3672 7664
$$
DEROSA296
WWUS51 KAKQ 250150
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
850 PM EST WED FEB 24 2016
VAC710-740-800-250200-
/O.EXP.KAKQ.TO.W.0037.000000T0000Z-160225T0145Z/
CITY OF NORFOLK VA-CITY OF PORTSMOUTH VA-CITY OF SUFFOLK VA-
850 PM EST WED FEB 24 2016
...THE TORNADO WARNING FOR ...THE NORTHWESTERN CITY OF NORFOLK...THE
NORTH CENTRAL CITY OF PORTSMOUTH AND THE NORTHEASTERN CITY OF SUFFOLK
HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3691 7634 3692 7635 3686 7640 3687 7642
3683 7645 3672 7661 3680 7667 3688 7657
3691 7650 3695 7647 3692 7640 3694 7637
3695 7638 3695 7640 3699 7624 3698 7622
TIME...MOT...LOC 0148Z 219DEG 62KT 3691 7639 3672 7664
$$
DEROSAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Feb 24, 4:07 PM EST, 4 hours 6 minutes earlier.
Area forecast discussion, Feb 24, 4:07 PM EST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
407 PM EST WED FEB 24 2016
.SYNOPSIS...
STRONG LOW PRESSURE WILL TRACK FROM CENTRAL OHIO TO THE EASTERN
GREAT LAKES TONIGHT INTO THURSDAY MORNING. THAT LOW WILL PUSH A
COLD FRONT ACROSS THE MID ATLANTIC REGION THIS EVENING THROUGH
TONIGHT. HIGH PRESSURE WILL BE SLOW TO BUILD INTO THE REGION FROM
THE WEST THURSDAY THROUGH SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
ONGOING SVR WX ACRS THE CWA LATE THIS AFTN...AS TORNADO WATCH
REMAINS IN EFFECT UNTIL 9 PM THIS EVENG. AT 20Z/24...STRONG LO
PRES WAS LOCATED OVR CNTRL OH...WITH A COLD FRONT EXTENDING SWRD
THRU EXTRM SW VA...WRN NC...AND INTO CNTRL SC. RDR INDICATED ONE
AREA OF SHOWERS AND TSTMS MOVNG THRU CNTRL AND ERN COUNTIES...WITH
A SECONDARY LINE OF SHOWERS AND TSTMS JUST W OF CHO...FVX...RDU
LINE. THE FIRST AREA OF PCPN WILL MOVE ENE AND SHOULD PUSH OFF THE
CST BY ARND 7 PM...WITH THE SECONDARY LINE OF TSTMS MOVING EWRD
ACRS THE AREA FM LATE THIS AFTN INTO THIS EVENG...PUSHING OFF THE
CST JUST AFTR 10 PM. DAMAGING WINDS AND POSSIBLE TORNADOES WILL
CONTINUE TO BE THE MAIN THREATS. PCPN WILL END AND COLD FRONT WILL
MOVE OFF THE CST TNGT INTO EARLY THU MORNG. DRYING/GUSTY SWLY WINDS
WILL TAKE OVR BEHIND THE FRNT TNGT INTO EARLY THU MORNG...WITH THE
SKY RANGING FM MOSTLY CLEAR TO PARTLY CLOUDY. LO TEMPS WILL RANGE
THRU THE 40S.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
DRY/COOL WX RETURNS FOR THU THRU SAT...WITH THE WARMEST DAY BEING
ON THU. BREEZY/WINDY THU...MOSTLY CLOUDY N AND PARTLY SUNNY S WITH
HI TEMPS RANGING THRU THE 50S. A SECONDARY FRONT SWINGS ACRS THE
AREA THU NGT INTO FRI MORNG...BRINGING A PERIOD OF CLDS AND A RE-
INFORCING SHOT OF DRIER AIR. LOWS THU NGT IN THE 30S. TURNING OUT
MOSTLY SUNNY ON FRI...AS SFC HI PRES BLDS TWD THE AREA FM THE W.
HI TEMPS WILL RANGE THRU THE 40S. THE CNTR OF HI PRES WILL SLIDE
ACRS THE GULF CST STATES FRI NGT THRU SAT. ALOFT...A WEAK TROF
WILL SLIDE ACRS THE REGION AND OFF THE CST LATE FRI NGT INTO SAT
AFTN. THIS MAY PRODUCE A FEW CLOUDS...BUT WILL OTHERWISE MAINTAIN
A DRY AIRMASS OVR THE REGION. LOWS FRI NGT RANGING THRU THE
20S...WITH HIGHS ON SAT IN THE MID TO UPR 40S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A DRY NW ZONAL FLOW PREVAILS EARLY NEXT WEEK. HIGH PRES OVR THE
SOUTHERN STATES RESULTS IN MILD CONDITIONS SUNDAY AND MONDAY.
WEAKENING COLD FRONT / TROF CROSSES REGION LATE MONDAY WITH ONLY
SLGHT CHC POPS ACROSS NWRN HALF OF FA. HIGH PRS REBUILDS INTO THE
REGION TUE BEFORE SLIDING OFF THE EAST COAST TUE NITE. WARM FRNT
ASSCTD WITH THE NEXT SYSTM ACROSS THE NATIONS MID SECTION LIFTS
WELL NORTH OF THE FA WED.
HIGHS SUN / MON 60-65 XCPT 55-60 COASTAL AREAS. LOWS IN THE 40S.
HIGHS TUE / WED 55-60 XCPT 45-50 COASTAL AREAS. LOWS M30S-L40S.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
STRONG LOW PRES SYS OVER THE OHIO VALLEY MOVING NE. A WARM FRONT
MOVED THRU THE CWA THIS MORNING AND EARLY AFTN AND WILL INCREASE
INSTABILITY ACROSS THE REGION. THIS WILL ALLOW FOR AN INCREASED
CHC FOR STRONG TSTMS OVER THE CWA THIS AFTN AND EVENING. WINDS
WILL BE MOSTLY SOUTH 15-25 KT WITH GUSTS TO 35-40 KT. WIDESPREAD
MVFR CIGS WILL AFFECT THE TERMINALS THRU THE AFTN/EVENING AS
SHOWERS/TSTMS DEVELOP. A COLD FRONT WILL PUSH THRU THE REGION AND
OFF THE COAST AROUND MIDNIGHT.
VFR CONDS EXPECTED ON THU BUT STRONG WEST WINDS WITH GUSTS TO
30-35 KT EXPECTED FROM LATE MORNING THROUGH THE AFTN AS THE LOW
PRES SYS MOVES NORTH OVER NEW ENGLAND AND THE FRONT IS FAR
OFFSHORE. CONTINUED VFR ON FRI.
&&
.MARINE...
STRONG ~985MB LOW PRESSURE OVER SW OHIO THIS AFTN WILL LIFT NE
INTO THE ERN GREAT LAKES THIS EVENING AND ERN CANADA OVERNIGHT.
NO CHANGES TO HEADLINES W/ THIS ISSUANCE AS GALE WARNINGS CONTINUE
THROUGH 1 AM TO 4 AM ACRS THE BAY/OCEAN/SOUND...WITH HIGH END
SCA'S ELSEWHERE. WINDS GENLY BELOW GALES AS OF 2 PM...BUT EXPECT
INCREASING WINDS LATE AFTN THROUGH THE EVENING AS GRADIENT TIGHTENS
AND PRESSURE FALLS INCREASE OFF TO OUR NW. SEAS CURRENTLY AVG 6-8
FT...AND WILL BUILD TO 8-13 FT...HIGHEST NORTH. WE MAY FLIRT WITH HIGH
SURF ADVISORY CONDITIONS (NEARSHORE WAVES ~8 FT) ALONG THE EASTERN
SHORE BEACHES FOR A SHORT PERIOD TONIGHT...BUT NOT CONFIDENT
ENOUGH TO ISSUE ATTM.
LOCALLY HIGHER/SEVERE WINDS POSSIBLE IN CONVECTION THROUGH THE
EVENING (AND WILL HANDLE THESE WITH SMW'S AS NEEDED). SCAS FOR THE
RIVERS WILL BE EXTENDED THROUGH THU NIGHT/11Z FRI AM.
ELSEWHERE...GALES WILL EVENTUALLY BE REPLACED WITH SCA'S THU...AND
A BRIEF PERIOD OF STRONGER WINDS MAY OCCUR LATE THU NIGHT/EARLY
FRI ACRS NRN COASTAL WATERS AS WINDS SHIFT TO THE NW. CONDITIONS
GRADUALLY IMPROVE LATER FRIDAY/SATURDAY AS HIGH PRESSURE BUILDS
INTO THE REGION.
&&
.TIDES/COASTAL FLOODING...
COASTAL FLOOD ADVISORY HAS BEEN ISSUED THROUGH THU MORNING FOR BAY
SIDE OF MD ERN SHORE WHERE TIDAL ANOMALIES HAVE RISEN TO 1.5-2.5 FT
ABOVE NORMAL. THE NEXT TIDE EARLY THU MORNING MAY ALSO PUSH MINOR
FLOODING FOR THE NRN NECK SO MAY ISSUE THERE IN A FEW HRS AS WELL.
A STRONG WESTERLY WIND BEHIND THE COLD FRONT COULD RESULT IN
BLOW- OUT TIDES BY THURSDAY NIGHT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY UNTIL 7 AM EST THURSDAY FOR MDZ021>023.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR ANZ635>638.
GALE WARNING UNTIL 1 AM EST THURSDAY FOR ANZ630>634-656-658.
GALE WARNING UNTIL 4 AM EST THURSDAY FOR ANZ650-652-654.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...MPR
AVIATION...JEF
MARINE...LKB
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Feb 24, 7:32 PM EST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 732 PM EST WED FEB 24 2016 VAZ075>078-084>086-099-100-260045- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX- MATHEWS-ACCOMACK-NORTHAMPTON VA- 732 PM EST WED FEB 24 2016 ...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ093-095>098-523>525-260045- ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 732 PM EST WED FEB 24 2016 ...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ013>017-030>032-102-260045- HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-OUTER BANKS CURRITUCK- 732 PM EST WED FEB 24 2016 ...TORNADO WATCH 29 IN EFFECT UNTIL 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012-260045- NORTHAMPTON NC- 732 PM EST WED FEB 24 2016 ...TORNADO WATCH 29 IN EFFECT UNTIL 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ064-079>083-087>090-092-511>522-260045- CAROLINE-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-WESTERN HANOVER- EASTERN HANOVER-WESTERN CHESTERFIELD-EASTERN CHESTERFIELD- WESTERN HENRICO-EASTERN HENRICO-WESTERN KING WILLIAM- EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN- WESTERN ESSEX-EASTERN ESSEX- 732 PM EST WED FEB 24 2016 ...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-060>062-065>069-509-510-260045- FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-MECKLENBURG-LUNENBURG- NOTTOWAY-AMELIA-POWHATAN-WESTERN LOUISA-EASTERN LOUISA- 732 PM EST WED FEB 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-025-260045- INLAND WORCESTER-MARYLAND BEACHES- 732 PM EST WED FEB 24 2016 ...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>023-260045- DORCHESTER-WICOMICO-SOMERSET- 732 PM EST WED FEB 24 2016 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY... ...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TG
In the hours before
Local storm report, Feb 24, 7:43 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
743 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 3 SSW MINOR 37.80N 77.00W
02/24/2016 KING AND QUEEN VA 911 CALL CENTER
TREE ON A MOBILE HOME ON HOLMESTOWN ROAD
&&
EVENT NUMBER AKQ1600465
JOLocal storm report, Feb 24, 7:51 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
751 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 1 ESE TIMBERLY HEIGHTS 37.21N 77.33W
02/24/2016 PRINCE GEORGE VA 911 CALL CENTER
TREES DOWN ALONG BAXTER ROAD
&&
EVENT NUMBER AKQ1600466
JOLocal storm report, Feb 24, 7:53 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
753 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG IRWIN MANOR 37.28N 77.35W
02/24/2016 PRINCE GEORGE VA 911 CALL CENTER
TREES DOWN ALONG RIVER ROAD NEAR IRWIN ROAD
&&
EVENT NUMBER AKQ1600467
JOLocal storm report, Feb 24, 7:55 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
755 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND DMG FOREST ACRES 37.14N 77.35W
02/24/2016 PRINCE GEORGE VA 911 CALL CENTER
TREES DOWN ALONG CRATER ROAD
&&
EVENT NUMBER AKQ1600468
JOLocal storm report, Feb 24, 7:59 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
759 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG TIMBERLY HEIGHTS 37.22N 77.35W
02/24/2016 PRINCE GEORGE VA 911 CALL CENTER
TREES DOWN ALONG RIVER ROAD NEAR IRWIN ROAD
&&
CORRECTED LOCATION
EVENT NUMBER AKQ1600467
JOLocal storm report, Feb 24, 8:07 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
807 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 1 NE KENNON 37.32N 76.98W
02/24/2016 CHARLES CITY VA EMERGENCY MNGR
TREE DOWN ACROSS TELEPHONE LINE ALONG CAPITAL TRAIL
EAST OF CHARLES CITY CH
&&
EVENT NUMBER AKQ1600469
LALEXANDThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 7:09 PM EST | Tornado Warning | AKQ | Bertie, Gates, Hertford, Northampton | 36 min |
| Feb 24, 7:29 PM EST | Severe Thunderstorm Warning | AKQ | Hertford, Northampton | 31 min |
| Feb 24, 7:40 PM EST | Tornado Warning | AKQ | Bertie, Camden, Gates, Hertford, Northampton, Pasquotank | 35 min |
| Feb 24, 8:45 PM EST | Tornado Warning | AKQ | Gates, Hertford | 30 min |
| Feb 24, 9:16 PM EST | Special Weather Statement | AKQ | Gates, Hertford | 44 min |
| Feb 24, 7:01 PM EST | Tornado Warning | AKQ | Essex, King and Queen, King William, Lancaster, Middlesex, New Kent and 3 more | 44 min |
| Feb 24, 7:06 PM EST | Tornado Warning | AKQ | Charles City, Prince George, City of Hopewell, City of Petersburg | 39 min |
| Feb 24, 7:15 PM EST | Severe Thunderstorm Warning | AKQ | Dinwiddie, Greensville, Prince George, Sussex, City of Colonial Heights, City of Petersburg | 30 min |
| Feb 24, 7:24 PM EST | Tornado Warning | AKQ | Charles City, Henrico, King William, New Kent | 36 min |
| Feb 24, 7:40 PM EST | Tornado Warning | AKQ | Charles City, Henrico, James City, King and Queen, King William, New Kent and 2 more | 35 min |
| Feb 24, 7:52 PM EST | Severe Thunderstorm Warning | AKQ | Essex, King and Queen, Lancaster, Middlesex, Northumberland, Richmond and 1 more | 53 min |
| Feb 24, 8:05 PM EST | Tornado Warning | AKQ | Northumberland, Richmond, Westmoreland | 25 min |
| Feb 24, 8:08 PM EST | Severe Thunderstorm Warning | AKQ | Essex, King and Queen, King William, Lancaster, Middlesex, Richmond | 37 min |
| Feb 24, 8:13 PM EST | Tornado Warning | AKQ | Essex, King and Queen, King William, Lancaster, Middlesex, New Kent and 1 more | 32 min |
| Feb 24, 8:23 PM EST | Tornado Warning | AKQ | Essex, Lancaster, Middlesex, Northumberland, Richmond, Westmoreland | 37 min |
| Feb 24, 8:28 PM EST | Special Marine Warning | AKQ | 32 min | |
| Feb 24, 8:30 PM EST | Severe Thunderstorm Warning | AKQ | City of Hampton, City of Newport News, City of Poquoson | 15 min |
| Feb 24, 8:44 PM EST | Special Marine Warning | AKQ | 91 min | |
| Feb 24, 8:44 PM EST | Severe Thunderstorm Warning | AKQ | Gloucester, Lancaster, Mathews, Middlesex | 11 min |
| Feb 24, 8:49 PM EST | Special Weather Statement | AKQ | City of Hampton, City of Poquoson | 26 min |
| Feb 24, 9:54 PM EST | Special Weather Statement | AKQ | Accomack | 36 min |
| Feb 24, 10:07 PM EST | Severe Thunderstorm Warning | AKQ | Accomack, Northampton | 23 min |
| Feb 25, 12:59 AM EST | Small Craft Advisory | AKQ | 51 hr | |
| Feb 25, 10:00 AM EST | Gale Warning | AKQ | 3 hr | |
| Feb 25, 1:00 PM EST | Gale Warning | AKQ | 15 hr |
Nearby
Tornado Warnings in Virginia, 2016Tornado Warnings in North Carolina, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.